Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 453, NWS Jackson, MS

July 20, 2000Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 7:31 PM CDT for Jones County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2000, 7:31 PM CDT (00:31 UTC)
Expired
Jul 20, 2000, 8:00 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, MS

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:45 PM CDTThunderstorm WindLaurel, MSSeveral trees were blown down and caused minor damage to several buildings.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3475 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:35 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 20, 6:35 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT THU JUL 20 2000

STORMS HAVE MOVED SE OUT OF THE WATCH AREA IN NE SECTIONS OF THE
CWFA WHICH INCLUDED NOXUBEE/WINSTON COUNTIES NORTH TO WEBSTER/CLAY AND
LOWNDES COUNTIES. LOW LEVELS BEHIND THE STORMS HAVE STABILIZED. SPS
BEING DRAWN UP RIGHT NOW TO REMOVE WATCH HEADLINE IN ZONES FOR THAT
AREA. OTHERWISE...BOUNDARY SEEN ON 88D MOVING SOUTH OF THE JACKSON
METRO WITH WIDELY SCATTERED STORMS DEVELOPING ALONG IT FROM WEST OF
NATCHEZ EAST TOWARDS LAUREL IN SE MISSISSIPPI. WILL GENERALLY HOLD EVENING
POPS SOUTH AND EAST OF THIS BOUNDARY AND REMOVE POPS NORTHWEST OF IT
FOR NOW. WILL UPDATE REST OF Z6ONES LATER THIS EVENING WHEN
CONVECTION WINDS DOWN.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
05/

In the hours before

Special weather statement, Jul 20, 6:30 PM CDT, 1 hour 1 minute before
MSZ028>033-037>039-210000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT THU JUL 20 2000

SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST MISSISSIPPI.

THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY...
LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:14 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln46 min
Jul 20, 10:02 PM CDTSevere Thunderstorm WarningJANLamar28 min
Jul 21, 1:35 PM CDTSevere Thunderstorm WarningJANLincoln25 min
Jul 21, 1:58 PM CDTSevere Thunderstorm WarningJANMarion32 min
Jul 21, 2:23 PM CDTSevere Thunderstorm WarningJANLawrence37 min
Jul 21, 2:54 PM CDTSevere Thunderstorm WarningJANJefferson36 min
Jul 21, 3:55 PM CDTSevere Thunderstorm WarningJANForrest35 min
Jul 21, 4:02 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Jul 21, 4:21 PM CDTSevere Thunderstorm WarningJANLincoln24 min
Jul 21, 4:30 PM CDTSevere Thunderstorm WarningJANForrest30 min
Jul 21, 4:36 PM CDTFlash Flood WarningJANForrest84 min
Jul 21, 4:53 PM CDTSevere Thunderstorm WarningJANCopiah37 min
Jul 21, 5:29 PM CDTSevere Thunderstorm WarningJANCopiah31 min
Jul 21, 5:58 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min
Jul 21, 2:05 PM CDTSevere Thunderstorm WarningJANCatahoula25 min
Jul 21, 2:32 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.